I am 61 ys old. I did professional sports for almost 15 ys (middle distance running and speed skating). I carried on jogging about three times a week. Two ys ago I contracted a propper flue which was cured with Tamiflu. Two months later I got chest pains during running. Tests at the doctor were normal. My condition got worse month by month with the same test results. I was diagnosed with heart psychosis. As conditions got so bad that I could not go jogging my cardiologist sent me for a Thallium Szintigraph. It showed that in the area of the LAD not enough blood was supplied to the adjacent section of the heart. An angioplasty done one week later showed a short 80% stenosis at the beginning of the LAD. The section was stented with a sypher stent and I was released from hospital next day. In the following night I got heavy chest pains and had to be taken to hospital by ambulance. Blood enzymes were normal, but increased steadily over the following days. After one week in hospital troponin was so high that another angioplasty was done. It showed that the LAD closed up completely just behind the stent during each systolic. Another Sypher stent was placed at this position. As soon as the new stent was in place the LAD closed up again just behind the second stent. So a third stent was placed with the same result. As the total length of al three Sypher stents in the LAD was now already two inches and the LAD was quite small the angioplasty was stopped. Thereafter I stayed in hospital for almost two more weeks. Chest pains were treated with Adalad, Nitro, ACE blockers, *** and Plavix Simvastatin and medication to protect my stomag. After some time my condition started to improve and after a while I started with slight jogging again. 9 months later all out of a sudden my strength started to weaken quickly and similar chest pains as before developed. All medical tests were normal again; even during a stress test on a bicycle I achieved 110% for my age. 15min later during another angioplasty the middle stent was closed 90%. It was stretched. The Lad behind the stents still showed the above mentioned spasms, however they did not close up the artery completely. After this angioplasty my chest pains did not improve much. Stress Echo, another Thallium Szitygraph, a stress test on a bicycle were normal again and another angiography two weeks after the stretching of the stents showed that they were closed up 40% again as well as the coronary spasms which doctors called milking. I was sent home wit slightly changed medication (Nitro spray hardly helps) and was suggested to have a LIMA by-pass done. As I had heavy chest pains again three month later an appointment was made for the by-pass surgery. This was done on December 27th 2006. After the surgery I felt quite better besides heart rhythm problems of the bigeminus and trigeminal type which lasted in the morning as well as towards the evening over two to three hours. They were treated with beta blocker in addition to ace blocker, Crestor, *** and Nitro. Four weeks ago all of a sudden heart rhythm problems of all kinds regularly developed when ever I did any activities. Two weeks later chest pains increased and became quite severe. I was taken to hospital where heart surgery was made. As blood enzymes were normal I was treated with various medications which did not help. S another angioplasty was made. It showed that the LIMA by-pass has closed up completely at the point where it was connected to the LAD. This section showed heavy spasms. The stents which have been inserted previously were closed up partially up to 90%. As the LIMA was quite thin it was not possible to put a stent into it. So the old stents were reopened and a fourth 32mm long Taxes stent was placed over the part were stent 2 and three joint and over the section of the lad to which the LIMA by-pass was connected. I.E. the by-pass surgery was for nothing. This is now my actual situation. I have four stents within the LAD. Three of it Sypher stents and one Taxus stent partly within the old stents and over the junction of the previous LIMA by-pass Altogether the stenting is about three inches long by now.. At present I have to take ***; Plavix, a calcium antagonist. Crestor, Blopress to reduce my blood pressure, and tranquilizers to reduce the possibility of spasms which are accused for the closing up of the stents. I still have occasional chest pains, especially after longer walks or walking up the stairs. According to my doctors by-pass surgery is out for me in the future. In my opinion the spasms in the LAD is a reaction of the vessel to get rid of the foreign material (allergy?). In the meantime I had already seven Angiorgaphies / Angioplastics. As an average the stents were blocked after 3 to 5 months. All other arteries are completely free; the heart is still not damaged. But my future options do not look too good. My question now is: can the stented part of the LAD be replaced by another artery from me of similar size of a part from my body where it is not important. Has this been done before already and where and with what kind of result, are there other ways to treat my condition successfully. I still want to go back to work and become quite old.
Your advice would be highly appreciated
of course you can have a bypass......although I am not a doctor. I really feel for you. I have heard of stents clsoing again, but never heard of spasm.........what is your serum cholesterol like? Your BP? Do you have any other co morbidity? Hang in there. It is frustrating, but you can figure this out with the help of your doctors, or second opinions. Best wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.